Alert archive / New Mexico / Winter Storm Warnings in 2012

Winter Storm Warning 4, NWS El Paso, TX

March 19, 2012Hidalgo County, New Mexico

NWS El Paso, TX issued this winter storm warning at Mar 19, 2012, 5:57 AM MDT for Hidalgo County, New Mexico. It took effect at Mar 19, 2012, 9:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2012, 5:57 AM MDT (11:57 UTC)
In effect from
Mar 19, 2012, 9:00 AM MDT
Expired
Mar 20, 2012, 12:00 AM MDT
In force
15 hr
Issued by
NWS El Paso, TX

County Hidalgo County, NM

The radar

The Tucson radar (KEMX), 181 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 12.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2012-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2012-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2672 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WWUS44 KEPZ 191157
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
557 AM MDT MON MAR 19 2012

...WINTER STORM TO SPREAD MODERATE SNOWFALL TO THE MOUNTAINS AND
WESTERN LOWLANDS OF SOUTHERN NEW MEXICO...

.A PACIFIC STORM MOVING INTO THE AREA WILL GENERATE GUSTY WINDS
AND MOUNTAIN SNOW ACROSS THE GILA AND THE SACRAMENTO
MOUNTAINS...AND THE LOWLANDS OF SOUTHWESTERN NEW MEXICO THROUGH
LATE TONIGHT. MIXED RAIN AND SNOW WILL DEVELOP BELOW 5000 FEET
LATER THIS MORNING...WITH ALL SNOW ABOVE 5000 FEET. WINDS WILL
ALSO INCREASE TO 20 TO 30 MPH THIS AFTERNOON...LIKELY CAUSING SOME
BLOWING SNOW AT HIGHER ELEVATIONS.

NMZ401-402-191800-
/O.CAN.KEPZ.WS.W.0003.000000T0000Z-120320T1200Z/
/O.EXB.KEPZ.WW.Y.0005.000000T0000Z-120320T0600Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD
557 AM MDT MON MAR 19 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT
UNTIL MIDNIGHT MDT TONIGHT. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

* EVENT: SNOW SHOWERS GENERATING SNOW AMOUNTS OF 3 TO 6
  INCHES...HIGHEST ABOVE 7000 FEET.

* TIMING: OCCASIONAL SNOW SHOWERS THIS MORNING BECOMING MORE
  NUMEROUS IN THE AFTERNOON. SNOW SHOULD END BY AROUND MIDNIGHT. 

* IMPACT: MODERATE SNOW WITH STRONG WINDS AND BLOWING SNOW WILL 
  RESULT IN HAZARDOUS DRIVING CONDITIONS WITHIN THE AFFECTED 
  AREA. ROADS MAY BECOME SLIPPERY AND VISIBILITIES MAY BE 
  REDUCED TO LESS THAN A MILE IN HEAVY SNOW. 

* WINDS: WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON AND
  DIMINISH TO 15 MPH THIS EVENING.

* SNOW LEVELS: AROUND 5000 FEET...WITH MIXED RAIN AND SNOW BELOW
  THIS LEVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

NMZ406-191800-
/O.NEW.KEPZ.WS.W.0004.120319T1500Z-120320T0600Z/
UPLANDS OF THE BOOTHEEL-
INCLUDING THE CITY OF...CLOVERDALE
557 AM MDT MON MAR 19 2012

...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 9
AM THIS MORNING TO MIDNIGHT MDT TONIGHT.

* EVENT: SNOW SHOWERS GENERATING SNOW AMOUNTS OF 3 TO 5 INCHES.

* TIMING: OCCASIONAL SNOW SHOWERS THIS MORNING BECOMING MORE
  NUMEROUS IN THE AFTERNOON. SNOW SHOULD END BY AROUND MIDNIGHT. 

* IMPACT: HEAVY SNOW WITH STRONG WINDS AND BLOWING SNOW WILL 
  RESULT IN HAZARDOUS DRIVING CONDITIONS WITHIN THE AFFECTED 
  AREA. ROADS MAY BECOME SLIPPERY AND VISIBILITIES MAY BE 
  REDUCED TO LESS THAN A MILE IN HEAVY SNOW. 

* WINDS: WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON AND
  DIMINISH TO 15 MPH THIS EVENING.

* SNOW LEVELS: AROUND 5000 FEET...WITH MIXED RAIN AND SNOW BELOW
  THIS LEVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NMZ404-405-407-191800-
/O.EXB.KEPZ.WW.Y.0005.120319T1500Z-120320T0600Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...DEMING...COLUMBUS
557 AM MDT MON MAR 19 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT
FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT.

* EVENT: SNOW SHOWERS GENERATING SNOW AMOUNTS OF 1 TO 3 INCHES IS
  POSSIBLE.

* TIMING: OCCASIONAL RAIN AND SNOW SHOWERS THIS MORNING BECOMING
  MORE NUMEROUS IN THE AFTERNOON. SHOWERS SHOULD END BY AROUND
  MIDNIGHT.

* IMPACT: MODERATE SNOW WITH GUSTY WINDS AND BLOWING SNOW WILL
  RESULT IN HAZARDOUS DRIVING CONDITIONS WITHIN THE AFFECTED AREA.
  ROADS MAY BECOME SLIPPERY AND VISIBILITIES MAY BE REDUCED TO
  LESS THAN A MILE IN SNOW.

* WINDS: WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON AND
  DIMINISH TO 15 MPH THIS EVENING.

* SNOW LEVELS: AROUND 5000 FEET WITH MIXED RAIN AND SNOW BELOW
  THIS LEVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

NMZ414-415-191800-
/O.EXT.KEPZ.WW.Y.0005.000000T0000Z-120320T1200Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT
557 AM MDT MON MAR 19 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM MDT TUESDAY...

* EVENT: SNOW SHOWERS GENERATING SNOW AMOUNTS OF 3 TO 5 INCHES
  ARE POSSIBLE FOR THE SOUTHERN SACRAMENTO MOUNTAINS THROUGH
  TUESDAY MORNING.

* TIMING: OCCASIONAL SNOW SHOWERS THIS MORNING BECOMING MORE
  NUMEROUS THIS AFTERNOON.

* IMPACT: HEAVY SNOW WITH STRONG WINDS AND BLOWING SNOW WILL 
  RESULT IN HAZARDOUS DRIVING CONDITIONS WITHIN THE AFFECTED 
  AREA. ROADS MAY BECOME SLIPPERY AND VISIBILITIES MAY BE 
  REDUCED TO LESS THAN A MILE IN HEAVY SNOW. 

* WINDS: WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON AND
  DIMINISH TO 15 MPH THIS EVENING.

* SNOW LEVELS: AROUND 5000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

HEFNER
1 follow-up statement
918 
WWUS44 KEPZ 191809
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1209 PM MDT MON MAR 19 2012

...WINTER STORM TO SPREAD MODERATE SNOWFALL TO THE MOUNTAINS AND
WESTERN LOWLANDS OF SOUTHERN NEW MEXICO...

.A PACIFIC STORM MOVING INTO THE AREA WILL GENERATE GUSTY WINDS
AND MOUNTAIN SNOW ACROSS THE GILA AND THE SACRAMENTO MOUNTAINS...
AND THE LOWLANDS OF SOUTHWESTERN NEW MEXICO THROUGH LATE TONIGHT.
MIXED RAIN AND SNOW WILL CONTINUE BELOW 5000 FEET LATER THIS
AFTERNOON...WITH ALL SNOW ABOVE 5000 FEET. WINDS WILL ALSO INCREASE TO 20
TO 30 MPH THIS AFTERNOON...LIKELY CAUSING SOME BLOWING SNOW AT
HIGHER ELEVATIONS.

NMZ406-200600-
/O.CON.KEPZ.WS.W.0004.000000T0000Z-120320T0600Z/
UPLANDS OF THE BOOTHEEL-
INCLUDING THE CITY OF...CLOVERDALE
1209 PM MDT MON MAR 19 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. 

* EVENT: SNOW SHOWERS GENERATING SNOW AMOUNTS OF 3 TO 5 INCHES.

* TIMING: OCCASIONAL SNOW SHOWERS THIS MORNING BECOMING MORE 
  NUMEROUS IN THE AFTERNOON. SNOW SHOULD END BY AROUND MIDNIGHT. 

* IMPACT: HEAVY SNOW WITH STRONG WINDS AND BLOWING SNOW WILL 
  RESULT IN HAZARDOUS DRIVING CONDITIONS WITHIN THE AFFECTED 
  AREA. ROADS MAY BECOME SLIPPERY AND VISIBILITIES MAY BE 
  REDUCED TO LESS THAN A MILE IN HEAVY SNOW. 

* WINDS: WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON AND 
  DIMINISH TO 15 MPH THIS EVENING. 

* SNOW LEVELS: AROUND 5000 FEET...WITH MIXED RAIN AND SNOW BELOW 
  THIS LEVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NMZ401-402-404-405-407-200600-
/O.CON.KEPZ.WW.Y.0005.000000T0000Z-120320T0600Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...DEMING...COLUMBUS
1209 PM MDT MON MAR 19 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. 

* EVENT: SNOW SHOWERS GENERATING SNOW AMOUNTS OF 1 TO 2 INCHES 
  IS POSSIBLE. 

* TIMING: OCCASIONAL RAIN AND SNOW SHOWERS THIS AFTERNOON.
  SHOWERS SHOULD END BY AROUND MIDNIGHT.

* IMPACT: MODERATE SNOW WITH GUSTY WINDS AND BLOWING SNOW WILL 
  RESULT IN HAZARDOUS DRIVING CONDITIONS WITHIN THE AFFECTED 
  AREA. ROADS MAY BECOME SLIPPERY AND VISIBILITIES MAY BE 
  REDUCED TO LESS THAN A MILE IN SNOW. 

* WINDS: WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON AND 
  DIMINISH TO 15 MPH THIS EVENING. 

* SNOW LEVELS: AROUND 5000 FEET WITH MIXED RAIN AND SNOW BELOW 
  THIS LEVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

NMZ414-415-200700-
/O.CON.KEPZ.WW.Y.0005.000000T0000Z-120320T1200Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT
1209 PM MDT MON MAR 19 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
TUESDAY. 

* EVENT: SNOW SHOWERS GENERATING SNOW AMOUNTS OF 3 TO 5 INCHES.

* TIMING: OCCASIONAL SNOW SHOWERS THIS AFTERNOON.

* IMPACT: HEAVY SNOW WITH STRONG WINDS AND BLOWING SNOW WILL 
  RESULT IN HAZARDOUS DRIVING CONDITIONS WITHIN THE AFFECTED 
  AREA. ROADS MAY BECOME SLIPPERY AND VISIBILITIES MAY BE 
  REDUCED TO LESS THAN A MILE IN HEAVY SNOW. 

* WINDS: WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON AND 
  DIMINISH TO 15 MPH THIS EVENING. 

* SNOW LEVELS: AROUND 5000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this winter storm warning went out at Mar 19, 4:56 AM MDT, 1 hour 1 minute earlier.

Area forecast discussion, Mar 19, 4:56 AM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
456 AM MDT MON MAR 19 2012

.SYNOPSIS...
WINTER STORM OVER THE DESERT SOUTHWEST WILL CONTINUE TODAY AND
TONIGHT WITH COOLER TEMPERATURES SWEEPING INTO THE AREA. SHOWERS
WILL INCREASE IN ACTIVITY THROUGHOUT THIS MORNING AND AFTERNOON.
SNOW LEVELS CURRENTLY ARE AROUND 5000 FEET AND MAY LOWER SOME
MORE...ESPECIALLY WEST TOWARDS THE ARIZONA BORDER. SOME MODERATE
SNOWFALL IS STILL EXPECTED OVER THE GILA REGION...SACRAMENTO
MOUNTAINS...AND THE BOOTHEEL AND FAR SOUTHWEST NEW MEXICO. 3 TO 6
INCHES OF SNOW IS FORECAST FOR THE MOUNTAINS...WHILE 2 TO 4 INCHES
ARE EXPECTED OVER THE WESTERN LOWLANDS. THE STORM WILL DIMINISH
OVERNIGHT AND AND BE EAST OF THE AREA TUESDAY MORNING. TEMPERATURES
TUESDAY WILL ONCE AGAIN BE WELL BELOW NORMAL. DRY SOUTHWEST FLOW
ALOFT BEGINS TO DEVELOP WEDNESDAY AND WILL INCREASE INTO THE
WEEKEND. HIGHS BY THURSDAY SHOULD BE BACK AROUND NORMAL AND THEN
WELL ABOVE NORMAL FOR THE WEEKEND.

&&

.DISCUSSION...
WINTER STORM SYSTEM STILL IMPACTING THE AREA. UPPER TROUGH OVER THE
GREAT BASIN WITH MAIN UPPER LOW OVER WYOMING. FIRST SHOT OUT OF THE
TROUGH CAME THROUGH LAST NIGHT WITH DISAPPOINTING RESULTS...ONLY
SOME LIGHT RAIN SHOWERS THROUGHOUT THE CWA. NAM/GFS IN FAIR
AGREEMENT WITH A SECOND SHOT COMING IN LATE THIS MORNING INTO MUCH
OF TONIGHT. THIS SHOT APPEARS TO BE FROM MOISTURE AND VORT CENTER
ORGANIZING OVER WESTERN AND NORTHERN ARIZONA. BOTH MODELS WERE
HINTING AT THIS YESTERDAY AND CONTINUE THIS SOLUTION WITH THE LATEST
RUN. SO HAVE ADJUSTED ADV/WARNINGS ACCORDINGLY. SOME SNOW STILL
LIKELY OVER THE GILA BUT HAVE BACKED THE WARNING DOWN TO AN
ADVISORY. VORT CENTER LOOKS LIKE IT WILL BE FOCUSING MOST OF THE
PRECIP OVER THE SOUTHERN ZONES TODAY AND TONIGHT. DECENT PW'S AND
ASSOCIATED QPF WITH THIS SO WILL PUT SNOW ADV OUT FOR SOUTHWESTERN
LOWLANDS AS SHOWERS SHOULD AT LEAST BE INTERMITTENTLY SNOW. FOR THE
HIGHLANDS OF THE BOOTHEEL HAVE ISSUED A WINTER STORM WARNING AS THE
HIGHER ELEVATIONS SHOULD BE ALMOST ALL SNOW. MOST ACCUMULATING
SNOW/RAIN SHOULD BE DONE BY AROUND MIDNIGHT TONIGHT...THOUGH SOME
LIGHT SNOW/RAIN COULD CONTINUE INTO TUESDAY MORNING OVER THE SAC
MOUNTAINS AND MAYBE HUDSPETH COUNTY. HIGH TEMPERATURES TODAY AND
TUESDAY WILL RUN ABOUT 15 TO 20 DEGREES BELOW NORMAL...AND ABOUT 30
TO 35 DEGREES COLDER THAN JUST TWO DAYS AGO.

UPPER TROUGH WILL BE INTO THE TEXAS PANHANDLE BY TUESDAY AFTERNOON
AND UPPER RIDGE WILL GRADUALLY BUILD OVER THE DESERT SOUTHWEST
TUESDAY NIGHT AND WEDNESDAY. TEMPERATURES WILL BEGIN TO WARM SOME
WEDNESDAY AND THEN THE WARMING WILL SPEED UP THURSDAY AND BEYOND AS
SOUTHWEST FLOW ALOFT AND AT THE SURFACE INCREASES. HIGHS THURSDAY
WILL REACH BACK TO NEAR NORMAL AND THEN WELL ABOVE NORMAL FOR THE
WEEKEND.

&&

AVIATION...VALID 19/12Z-20/12Z.
BKN/OVC120 OVC200 LAYERS TO 350. ISOLATED -SHRA BKN080 BELOW 5000
FEET. ISOLATED 3-5SM -SHSN CIGS AOB020 AREAS ABOVE 5000 FEET.

DVLPG AFTER 16Z...BKN/OVC100 SCATTERED/NUMEROUS -SHRA OVC070 BELOW
4800 FEET. SCATTERED/NUMEROUS 5SM -SHSN CIGS BLO020 ABOVE 4800 FEET
WITH ISOLATED 1SM SHSN.

ADDNLY INCREASING AFTER 18Z..SURFACE WINDS WEST 18-25 KTS...
DIMINISHING NORTHWEST 10-15 KTS AFT 00Z.

&&

.FIRE WEATHER...
LARGE COLD UPPER TROUGH OVER THE GREAT BASIN AND DESERT SOUTHWEST
WILL CONTINUE TO PRODUCE SHOWERS TODAY AND TONIGHT AS DISTURBANCES
MOVE OUT OF TROUGH OVER THE FIRE ZONES. SHOWERS ARE POSSIBLE ALL
AREAS BUT ESPECIALLY FROM ABOUT DEMING WEST. SHOWERS IN THIS AREA
WILL TURN AT LEAST TO OCCASIONAL SNOW WITH 1 TO 3 INCHES POSSIBLE
OVER THE LOWLANDS AND 3 TO 6 INCHES POSSIBLE OVER THE HIGHER TERRAIN
AND MOUNTAINS. SNOW WILL ALSO FALL OVER THE SACRAMENTO MOUNTAINS...
MAINLY THE WEST SLOPES TO THE RIDGELINE...WHERE 3 TO 6 INCHES ARE
ALSO EXPECTED. WINDS AGAIN TODAY WILL BE IN THE 20 TO 30 MPH RANGE
BUT OBVIOUSLY THE INCREASE IN RH AND/OR PCPN WILL EASE THE FIRE
CONDITIONS. HIGH TEMPERATURES TODAY AND TUESDAY WILL RUN ABOUT 15 TO
20 DEGREES BELOW NORMAL.

THE TROUGH WILL MOVE TO THE EAST TUESDAY AND THE SHOWERS SHOULD END
LATER TUESDAY MORNING. DRY SOUTHWEST FLOW ALOFT WILL DEVELOP AND
PERSIST INTO THE WEEKEND. TEMPERATURES WILL WARM BACK TO NORMAL BY
THURSDAY AND THEN WELL ABOVE NORMAL FOR THE WEEKEND. NO SIGNIFICANT
WINDS ARE EXPECTED UNTIL MAYBE SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 54  35  50  34  61 /  40  60  10   0   0
SIERRA BLANCA           51  30  42  31  57 /  30  50  10   0   0
LAS CRUCES              51  31  50  30  60 /  60  60  10   0   0
ALAMOGORDO              49  30  48  27  57 /  60  60  10  10   0
CLOUDCROFT              29  18  28  14  41 /  60  60  20  10   0
TRUTH OR CONSEQUENCES   47  29  49  27  61 /  60  40  10   0   0
SILVER CITY             35  25  38  23  50 /  70  30  10   0   0
DEMING                  48  30  46  27  58 /  70  70  10   0   0
LORDSBURG               45  27  45  26  57 /  70  40  10   0   0
WEST EL PASO METRO      52  32  49  34  60 /  40  60  10   0   0
DELL CITY               55  31  48  30  58 /  30  40  20  10   0
FORT HANCOCK            61  36  53  34  64 /  30  60  10   0   0
LOMA LINDA              47  29  43  24  55 /  30  60  10   0   0
FABENS                  55  35  49  34  61 /  30  60  10   0   0
SANTA TERESA            53  30  50  28  60 /  50  60  10   0   0
WHITE SANDS HQ          49  35  49  35  57 /  60  60  10   0   0
JORNADA RANGE           48  24  50  22  58 /  60  60  10   0   0
HATCH                   47  27  50  26  58 /  60  60  10   0   0
COLUMBUS                47  31  46  30  56 /  70  70  10   0   0
OROGRANDE               51  34  47  30  60 /  60  60  10   0   0
MAYHILL                 34  23  34  18  44 /  40  60  20  10   0
MESCALERO               37  22  36  19  47 /  60  60  20  10   0
TIMBERON                37  18  34  12  44 /  50  60  20  10   0
WINSTON                 37  23  44  21  54 /  70  20  10   0   0
HILLSBORO               38  27  44  25  54 /  60  40  10   0   0
SPACEPORT               47  26  49  28  58 /  60  50  10   0   0
LAKE ROBERTS            37  18  42  17  52 /  70  30  10   0   0
HURLEY                  37  26  42  21  51 /  70  40  10   0   0
CLIFF                   41  22  47  20  57 /  70  30  10   0   0
MULE CREEK              36  17  45  14  55 /  70  30  10   0   0
FAYWOOD                 38  27  45  23  53 /  70  50  10   0   0
ANIMAS                  46  27  45  23  59 /  70  70  10   0   0
HACHITA                 46  27  48  21  59 /  70  70  10   0   0
ANTELOPE WELLS          47  27  49  25  62 /  70  70  10   0   0
CLOVERDALE              39  25  42  23  56 /  70  70  10   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT MDT
     TONIGHT FOR NMZ404-405-407.

     WINTER STORM WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MDT
     TONIGHT FOR NMZ406.

     WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR NMZ401-
     402.

     WINTER WEATHER ADVISORY UNTIL 6 AM MDT TUESDAY FOR NMZ414-415.

TX...NONE.
&&

17 HEFNER
Hazardous weather outlook, Mar 18, 6:09 AM MDT, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
609 AM MDT SUN MAR 18 2012

NMZ401>417-TXZ418>424-191415-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
609 AM MDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

HIGH WIND WARNING...WINDS THIS AFTERNOON OF 35 TO 50 MPH WITH GUSTS
   TO NEAR 60 MPH. WINDS WILL DIMINISH BY EARLY EVENING.
BLOWING DUST ADVISORY...DENSE BLOWING DUST THIS AFTERNOON ACROSS
   DESERT AREAS WITH VISIBILITIES OCCASIONALLY LESS THAN 1 MILE.
WINTER STORM WARNING...FOR MUCH OF THE GILA WILDERNESS. AREAS OF
   HEAVY SNOW WITH 6 TO 1O INCHES ABOVE 7000 FEET...AND 3 TO 6
   INCHES BELOW 7000 FEET...ALL BY MONDAY MORNING.
WINTER WEATHER ADVISORY...FOR THE SACRAMENTO MOUNTAINS WITH 3 TO 5
   INCHES BY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WINDY AGAIN MONDAY WITH WINDS OF 20 TO 30 MPH. MUCH COOLER
TEMPERATURES MONDAY AND TUESDAY WITH SOME LIGHT RAIN AND SNOW
SHOWERS CONTINUING INTO TUESDAY MORNING. NO OTHER HAZARDOUS
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HEFNER

Nearby

Winter Storm Warnings in New Mexico, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.